Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 147, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 22, 2017, 5:44 PM CDT for Harris County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 22, 2017, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Harris County, TX
The radar
The Houston radar (KHGX), 68 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2889 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WUUS54 KHGX 222244 SVRHGX TXC201-222315- /O.NEW.KHGX.SV.W.0147.170722T2244Z-170722T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 544 PM CDT SAT JUL 22 2017 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Central Harris County in southeastern Texas... * Until 615 PM CDT. * At 543 PM CDT, a severe thunderstorm was located near Willowbrook, or near Greater Greenspoint, moving southwest at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jersey Village, Near Northside Houston, Aldine, Northside / Northline, Spring Branch North, Greater Greenspoint, Spring, Greater Heights, Downtown Houston, Greater Fifth Ward, northern Memorial Park, Second Ward, Spring Branch West, northeastern Addicks Park Ten, Spring Branch East, Spring Branch Central, Central Northwest, Fairbanks / Northwest Crossing, Langwood and Willowbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3010 9549 3006 9535 2976 9534 2987 9574 TIME...MOT...LOC 2243Z 024DEG 7KT 2997 9549 HAIL...<.75IN WIND...60MPH $$ Huffman
1 follow-up statement
565
WWUS54 KHGX 222310
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
610 PM CDT SAT JUL 22 2017
TXC201-222318-
/O.EXP.KHGX.SV.W.0147.000000T0000Z-170722T2315Z/
Harris TX-
610 PM CDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRIS COUNTY WILL
EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3010 9549 3006 9535 2976 9534 2987 9574
TIME...MOT...LOC 2308Z 009DEG 7KT 2992 9548
$$
HuffmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:51 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 22, 3:51 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 351 PM CDT Sat Jul 22 2017 .DISCUSSION... Precipitation not quite as widespread across SE TX this afternoon (per earlier expectations)...likely owing to the extensive clouds and persistent storms offshore (limiting stability and preventing decent inflow respectively). While temperatures have been a touch lower than yesterday, the higher dewpoints are keeping heat index values elevated (100-106F) so far today. With the upper low lingering around the coast between GLS and LCH through tomorrow am a bit hesitant to lower POPS too much...espe- cially for our eastern and coastal counties. Progged PWs from 2.0 to 2.2 inches do appear supportive of some decent rains tomorrow. However...do agree that the main issue with the upcoming forecast could be the rising heat/heat indicies for next week. As this low washes out, we should see the upper ridge out west begin building east into the Central/Southern Plains. Rain chances will decrease starting Monday...save for some isolated development at/along the seabreeze. Daytime highs are progged to be in the upper 90/around 100 for central/northern parts of our CWA, and with dewpoints re- maining in the 70s, this could translate to heat index values at/ near our heat advisory criteria of 108 degrees. 41 && .MARINE... The upper level low pressure system is continuing to fill into the region and aid in the development of showers and thunderstorms this afternoon. Although coverage this afternoon has diminished in comparison to this mornings convection, lingering showers and an isolated thunderstorm or two can be expected over the waters through the remainder of this evening. Gusty winds can also be anticipated with these stronger storms. Onshore flow overnight will begin to increase in wind speed as the pressure gradient tightens over SE TX Sunday into Monday. Winds should increase to between 10-15 knots tonight and hold through Sunday. Sunday night into Monday winds again will pick up in speed and stay closer to 15 knots before diminishing late morning on Monday. Therefore, we will be flirting with SCEC criteria while this tighter pressure gradient holds place. Seas will also pick up during this time from 2 feet to 2-4 feet. By Tuesday an area of high pressure begins to build in resulting in a lowering in wave height and weaker onshore flow. Conditions will also be drier through next Friday. Hathaway && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 78 95 77 98 76 / 20 30 20 10 10 Houston (IAH) 80 91 80 96 78 / 30 50 30 20 10 Galveston (GLS) 82 88 84 91 82 / 30 50 20 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 22, 4:25 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 425 AM CDT Sat Jul 22 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-231200- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 425 AM CDT Sat Jul 22 2017 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Look for increasing shower and thunderstorm coverage today with lingering rain chances tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated shower and thunderstorm chances can be expected on Sunday. As the upcoming week progresses, rain chances come down, but heat index values might have the potential to rise toward heat advisory levels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 5:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
514 PM CDT SAT JUL 22 2017
TXZ199-213-222300-
Harris TX-Montgomery TX-
514 PM CDT SAT JUL 22 2017
...SPECIAL WEATHER STATEMENT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near The Woodlands to near Cypress. Movement
was southwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Tomball, The Woodlands, Spring, Splashtown, Cypress, Hooks Airport,
The Woodlands Pavillion and Willowbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3009 9570 3000 9575 2994 9569 2993 9559
3008 9538 3016 9546 3017 9556
TIME...MOT...LOC 2213Z 055DEG 14KT 3012 9548 3001 9564
HuffmanSpecial weather statement, Jul 22, 5:36 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
536 PM CDT SAT JUL 22 2017
TXZ199-213-222300-
Harris TX-Montgomery TX-
536 PM CDT SAT JUL 22 2017
...SPECIAL WEATHER STATEMENT...
At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spring to Jersey Village. Movement was
southwest at 5 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Humble, Jersey Village, Greater Greenspoint, Spring, Aldine,
Northside / Northline, Spring Branch North, northeastern Addicks Park
Ten, Spring Branch West, Kingwood, Bush Intercontinental Airport,
Central Northwest, Westbranch, Fairbanks / Northwest Crossing,
Langwood, Willowbrook, Hidden Valley, Acres Home, Greater Inwood and
Carverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 9538 2993 9559 2994 9569 2981 9562
2982 9543 2993 9527 3013 9524 3011 9541
TIME...MOT...LOC 2236Z 058DEG 6KT 3005 9537 2990 9554
HuffmanThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:15 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 60 min |
| Jul 22, 5:06 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 22, 5:14 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| Jul 22, 5:36 PM CDT | Special Weather Statement | HGX | Harris | 24 min |
| Jul 22, 5:53 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jul 22, 6:14 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| Jul 22, 6:52 PM CDT | Areal Flood Advisory | HGX | Harris | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.